Georgia, 2004Hail and Damaging Winds in Georgia, July 7, 2004
July 7, 2004 · NWS CHS · 5 events in 2 counties and zones
4 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 7, 1:45 PM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 7, 1:45 PM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...CORRECTED DATE
NATIONAL WEATHER SERVICE CHARLESTON SC
245 PM EDT WED JUL 7 2004
.SHORT TERM /TONIGHT AND THURSDAY/...WIDELY SCATTERED SHOWERS AND
TSTMS STARTING TO DEVELOP OVER SW AND SRN PTN OF GEORGIA. HUMIDITY
WAS SLIGHTLY HIGHER IN THIS AREA THAN OVER SRN SC. SEA BREEZE HAS
BEEN LATE DEVELOPING AGAIN TODAY. WITH SOMEWHAT UNSTABLE ATMOSPHERE
AND SOME MOISTURE AVAILABLE...WILL MAINTAIN A SLIGHT CHANCE OF
SHOWERS AND TSTMS INTO THE EVENING HOURS.
TONIGHT WILL BE ANOTHER WARM AND MUGGY NIGHT AS TEMPERATURES WILL
REMAIN IN THE LOWER 70S INLAND TO AROUND 80 AT THE COAST.
&&
.LONG TERM /FRI THROUGH THU /...UPPER LEVEL RIDGE WILL REMAIN A
PROMINENT FEATURE IN CONTROLLING THE WEATHER OVER THE SE FOR THE
NEXT SEVERAL DAYS. SEVERAL WEAK AREAS OF PVA EXPECTED TO ROTATE
ACROSS THE REGION. LEE SIDE TROF DEVELOPING OVER THE AREA WILL
REMAIN ACROSS CENTRAL SC INTO THE WEEKEND. BERMUDA HIGH WILL BUILD
BACK INTO THE SE STATES AND WILL KEEP A MOIST UNSTABLE FLOW OVER THE
REGION. TYPICAL DAILY CONVECTION WILL CONTINUE EACH DAY WITH CHANCE
POPS FOR THE AFTERNOON AND SLIGHT CHANCE INTO THE EVENING HOURS.
BACK DOOR COLD FRONT APPROACHING FRIDAY WILL STALL NORTH OF MY
CWA...AS THE SURFACE RIDGE REMAINS FIRMLY IN PLACE.
AFTERNOON TEMPERATURES EXPECTED TO REMAIN IN THE 90S THRU THE PERIOD
AND OVERNIGHT LOWS CONTINUE IN THE LOW TO MIDDLE 70S. TEMPERATURES
WILL BE A COUPLE OF DEGREES COOLER AS DEWPOINTS INCREASE A COUPLE OF
DEGREES OVER THE NEXT COUPLE OF DAYS AND REMAIN BELOW HEAT ADVISORY
CRITERIA.
&&
.MARINE...VERY LITTLE CHANGE EXPECTED THROUGH THE FORECAST PERIOD.
SOUTH ATLANTIC RIDGE AXIS WILL REMAIN ACROSS CENTRAL FLORIDA...WHILE
LEESIDE TROUGH WILL PERSIST FROM THE CENTRAL CAROLINAS INTO SOUTH
GEORGIA. RESULTING WIND FLOW WILL BE FROM THE WEST TO SOUTHWEST EACH
DAY WITH LIGHT WINDS AND SEAS.
&&
.AVIATION...
SCATTERED CU THROUGHOUT THE AREA THROUGH THIS EVENING. SCATTERED
CONVECTION DEVELOPING IN CENTRAL GEORGIA MOVING WEST COULD AFFECT
SAVANNAH AIRPORT IN THE NEXT FEW HOURS SO PUT IN MENTION OF CB. WILL
AMEND TO PUT IN A TEMPO GROUP WHEN TIMING OF THUNDERSTORMS LIKELY TO
AFFECT THE AIRPORT BECOMES MORE CERTAIN. LESS OF A THUNDERSTORM
THREAT FOR CHS SO NO MENTION OF THUNDER. ONLY SCATTERED CIRRUS
OVERNIGHT WITH SOME LIGHT FOG POSSIBLE IN THE PRE-DAWN HOURS. EXPECT
CU TO DEVELOP AGAIN IN THE LATE MORNING ON THURSDAY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
30/09
Hazardous weather outlook, Jul 7, 4:00 AM EST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
500 AM EDT WED JUL 7 2004
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-081000-
ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN-
COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY-
COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN-
INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY-
INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL-
INCLUDING THE CITIES OF...ALLENDALE...BEAUFORT...CHARLESTON...
CLAXTON...DARIEN...EDISTO BEACH...GOOSE CREEK...HAMPTON...
HILTON HEAD ISLAND...HINESVILLE...LUDOWICI...MCCLELLANVILLE...
METTER...MILLEN...MONCKS CORNER...PEMBROKE...REIDSVILLE...
RICHMOND HILL...RIDGELAND...SAINT GEORGE...SAINT STEPHEN...
SAVANNAH...SPRINGFIELD...STATESBORO...SUMMERVILLE...SYLVANIA...
WALTERBORO AND YEMASSEE
500 AM EDT WED JUL 7 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE
RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.
.DAY ONE...TODAY AND TONIGHT.
.HOT AND HUMID WEATHER...ABOVE NORMAL TEMPERATURES AND MODERATE
LEVELS OF HUMIDITY WILL PRODUCE A HEAT INDEX FROM 105 TO 110 DEGREES
THIS AFTERNOON. A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON.
.THUNDERSTORMS...WIDELY SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS ARE EXPECTED TODAY. A FEW OF THE STORMS COULD BECOME
STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY
RAIN. THE STORMS ARE EXPECTED TO BE MOST NUMEROUS IN SOUTHEAST
GEORGIA ACROSS THE INLAND COUNTIES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
.THUNDERSTORMS...EACH DAY THERE WILL BE A THREAT OF THUNDERSTORMS...
MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN HAZARDS WILL
BE DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY
RAIN.
.SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT
EXPECTED TODAY OR TONIGHT.
24
In the hours before
Special weather statement, Jul 7, 2:43 PM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT WED JUL 7 2004
GAZ114-072030-
TATTNALL-
343 PM EDT WED JUL 7 2004
...STRONG THUNDERSTORMS WILL IMPACT TATTNALL COUNTY THROUGH 430 PM
EDT...
AT 343 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
9 MILES WEST OF COLLINS TO 13 MILES WEST OF REIDSVILLE...MOVING EAST
AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN
AND AROUND COLLINS AND REIDSVILLE THROUGH 430 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED ALONG WITH SMALL
HAIL AND WIND GUSTS TO 40 MPH. POSTPONE OUTDOOR ACTIVITIES PROMPTLY.
GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING.
Special weather statement, Jul 7, 3:59 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
459 PM EDT WED JUL 7 2004
GAZ116-138-072130-
INLAND BRYAN-INLAND LIBERTY-
459 PM EDT WED JUL 7 2004
...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY AND LIBERTY COUNTY
THROUGH 530 PM EDT...
AT 459 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTH OF WILLIE...OR
ABOUT 7 MILES NORTHWEST OF HINESVILLE...MOVING NORTHEAST AT 20 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
WILLIE...HINESVILLE...FLEMINGTON...TRINITY...LETFORD...FORT STEWART
AND DANIEL THROUGH 530 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
Special weather statement, Jul 7, 4:10 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
510 PM EDT WED JUL 7 2004
GAZ137-072145-
LONG-
510 PM EDT WED JUL 7 2004
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN LONG COUNTY THROUGH 545
PM EDT...
AT 510 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES SOUTH OF LUDOWICI...
MOVING EAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL
AFFECT AREAS ALONG THE ALTAMAHA RIVER AND HIGHWAY 57 BETWEEN
LUDOWICI AND THE MCINTOSH COUNTY LINE.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Thunderstorm Wind, Bryan
- When
- July 7, 4:30 PM EST to 4:35 PM EST
- Where
- Bryan County, 2 mi W of Richmond Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.933, -81.333
Trees down on Interstate 95 northbound at mile marker 85.
Hail, Liberty
- When
- July 7, 4:30 PM EST to 4:35 PM EST
- Where
- Liberty County, Ft Stewart
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.883, -81.567
Thunderstorm Wind, Liberty
- When
- July 7, 4:30 PM EST to 4:35 PM EST
- Where
- Liberty County, Ft Stewart
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.883, -81.567
Fort Stewart military police reported 9 to 12 inch diameter pine trees snapped off 20 feet above ground along highway 144 from mile marker 12 going east for 5 to 6 miles. Power lines also down.
Thunderstorm Wind, Liberty
- When
- July 7, 4:55 PM EST to 5:00 PM EST
- Where
- Liberty County, 5 mi E of Midway
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.800, -81.350
Trees down along Seabrook Rd.
Thunderstorm Wind, Bryan
- When
- July 7, 5:00 PM EST to 5:05 PM EST
- Where
- Bryan County, 6 mi SE of Richmond Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.867, -81.233
Trees down at Waterford Landing.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Kansas, July 7, 20042 injured · $270,000 · F1 · 54 events
- Lightning Strike in Florida, July 7, 20041 death · 1 event
- Lightning Strike in Alabama, July 7, 20041 death · 1 event
- Tornadoes and Flash Flooding in Kansas, July 7, 2004$3.6 million · F0 · 31 events
- Flash Flood and Hail in Montana, July 7, 2004$2.0 million · 1.5 in hail · 7 events
- Flash Flooding and Hail in Maryland, July 7, 2004$1.0 million · 60 kt wind · 8 events
- Hail in Nebraska, July 7, 2004$1.0 million · 1.75 in hail · 3 events
- Hail in Kansas, July 7, 2004$1.1 million · 1.5 in hail · 1 event
- Hail and Damaging Winds in Virginia, July 7, 2004$53,000 · 1.75 in hail · 29 events
- Flash Flood in New York, July 7, 2004$150,000 · 1 event
- Hail and Damaging Winds in New Mexico, July 7, 2004$50,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Georgia, July 7, 2004$25,000 · 1.75 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414174, 5414175, 5414176, 5414177, 5414178.